Hail, Scurry
- When
- May 30, 6:19 PM CST
- Where
- Scurry County, 4 mi NW of Snyder
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.750, -100.950
2 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at May 30, 2:08 PM CST, 4 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CDT WED MAY 30 2001 LATEST SFC OBS SHOW WEAK FRONT HAS SLOWED TO NEAR THE NM/TX BORDER... W/ANOTHER BEHIND IT EXTENDING FM SE CO SW TO SOCAL. CONVECTION ALONG THE FRONT RANGE NR THIS FRONT IS ALREADY STARTING TO FIRE... W/AN IMPRESSIVE LOOKING CELL IN NE NM PER PUEBLO 88D. CONSENSUS AMONG THE MODELS IS THAT...AS ASSOCIATED UPPER LVL TROUGH MOVES SOUTHEASTWARD OVERNIGHT...THIS CONVECTION WILL DEVELOP INTO AN MCS AND CLIP THE NERN HALF OF THE CWA AS IT MOVES SE. INSTABILITY IS PROGGED TO INCREASE THROUGHOUT THE EVENING IN THE NE CWA...W/MESOETA FCST SOUNDINGS IN MITCHELL CO SHOWING LI/S IN EXCESS OF -7 AND SBCAPES APPROACHING 3K J/KG. MODERATE H85 LLJ TO SET UP OVR ERN CWA TO KEEP THE MSTR ON TAP AS WELL. MESOETA ADVERTISES PWATS APPROACHING 2"...HIGHER FOR THIS PART OF TX THAN IT HAS IN SOMETIME...AND FLOODING COULD BE A PROBLEM LATER TONIGHT IN LIEU OF RAINFALL A COUPLE OF NIGHTS AGO. IN LIEU OF ACTIVITY THE PAST COUPLE OF DAYS...CANNOT RULE OUT SOME OF THIS CONVECTION GOING SEVERE...AND WILL MENTION THAT POSSIBILITY 1ST PD. PLENTY OF BOUNDARIES/MSTR WILL BE LEFT OVR THURS MORNING...AND WILL LEAVE PRECIP CHANCES IN FOR MOST OF THE CWA...TAPERING POPS TO THE SE INTO THURS EVENING. AFTER THAT...AVN BRINGS IN ANOTHER TROUGH FRIDAY NIGHT...CLIPPING THE NERN CWA AGAIN. TEMPS SHOULD BE A CAT OR SO COOLER THURS...OWING TO TROUGH PASSAGE/FROPA AND INCREASE CLOUD COVER...AND THEN RIGHT BACK UP ON FRIDAY. A COMPARISON OF MESOETA FCST SNDNGS AND GUIDANCE SHOWS MACHINE NUMBERS ARE IN THE BALLPARK ON HIGH TEMPS...BUT TOO COLD ON LOWS...GIVEN THE PAST FEW RUNS. EXTENDED LOOKS GOOD. CANT RULE OUT PRECIP ON SAT...AS THE AVN WILL PROBABLY ADJUST TIMING OF NEXT SHORTWAVE BETWEEN NOW AND THEN. W/NOTHING TO HANG A HAT ON BUT MINOR DISTURBANCES ROTATING AROUND THE UPPER LVL HIGH PROGGED OVR OLD MEX...WILL KEEP SUNDAY OUTWARD DRY. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 67/88/65/94 3321 LSA 62/82/65/94 S 3210 6R6 69/92/69/95 1221 MRF 55/87/53/88 1221 CNM 65/87/63/97 2110 .MAF... TX...NONE. NM...NONE. 44
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-311000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 PM CDT WED MAY 30 2001 .SYNOPSIS... A WEAK COLD FRONT WILL BECOME STATIONARY ACROSS THE NORTHERN PERMIAN BASIN OVERNIGHT. THIS...ALONG WITH ABUNDANT LOW LEVEL MOISTURE AND AN UNSTABLE ATMOSPHERE...WILL PROVIDE A FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT OVERNIGHT. .THREATS... THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINOUS TERRAIN OF NEW MEXICO...AND ALONG A STATIONARY FRONT DRAPED ACROSS THE NORTHERN PERMIAN BASIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... NORTHEAST OF A LINE FROM ARTESIA...TO MIDLAND...TO GARDEN CITY. VERY HEAVY RAIN...HIGH WINDS...AND LARGE HAIL WILL BE THE PRIMARY THREAT FROM THESE THUNDERSTORMS. SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. MARTIN
The Lubbock radar (KLBB), 129 km away, was scanning. The volume nearest the first event began at 00:18 UTC.
2 hail, 2 flash flood. Local standard time, as filed.
Water crossing intersection of state highway 2763 and state highway 208.
Water crossing intersection of state highway 1611 and U.S. highway 84.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245760, 5245761, 5245762, 5245763.